Alert archive / Colorado / Flash Flood Warnings in 2007
Flash Flood Warning 9, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Jul 19, 2007, 1:53 PM MDT for Teller County, Colorado. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2007, 1:53 PM MDT (19:53 UTC)
- Expired
- Jul 19, 2007, 4:00 PM MDT
- In force
- 2 hr
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties
County Teller County, CO
The radar
The Pueblo radar (KPUX), 97 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.9 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 507 J/kg
- Mixed-layer CIN
- -349 J/kg
- Mixed-layer LCL
- 1258 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KPUB 191955 FFWPUB COC119-192200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PUEBLO CO 153 PM MDT THU JUL 19 2007 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN TELLER COUNTY IN CENTRAL COLORADO... * UNTIL 400 PM MDT... * AT 143 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A STORM OVER NORTHWESTERN TELLER COUNTY...OR ABOUT 27 MILES NORTHWEST OF COLORADO SPRINGS. THE STORM PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY. * THE STORM PRODUCING VERY HEAVY RAIN WILL REMAIN OVER THE HAYMNAN BURN SCAR AREA OF NORTHWEST TELLER COUNTY. HEAVY RAIN HAS FALLEN OVER THE TRAIL CREEK DRAINAGE BASIN THAT FLOWS TO THE NORTHEAST. PRECIPITATION GAGES IN THE AREA INDICATE RAINFALL OVER .75 IN LESS THAN ONE HOUR WITH ADDITIONAL RAINFALL EXPECTED AS THE STORMS REDEVELOP AND MOVE SLOWLY TO THE SOUTHWEST. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO HIGHER GROUND IMMEDIATELY. PEOPLE ALONG CREEKS AND DRAINAGE AREAS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATER OR STILL WATER OF UNKNOWN DEPTH ON FOOT OR BY VEHICLE. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...AND 2 FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3899 10531 3899 10512 3912 10513 3912 10531 $$
3 follow-up statements
000 WGUS75 KPUB 192031 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 228 PM MDT THU JUL 19 2007 COC119-192200- TELLER CO- 228 PM MDT THU JUL 19 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM MDT FOR NORTHWESTERN TELLER COUNTY... AT 220 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A STORM PRODUCING HEAVY RAIN OVER THE WARNED AREA. THUNDERSTORMS CONTINUE TO DEVELOP OVER NORTHWEST TELLER COUNTY AND MOVE SLOWLY TO THE SOUTHWEST. RAINFALL RATES HAVE DECREASED BUT RUNOFF FROM EARLIER RAINFALL AND ADDITIONAL BRIEF HEAVY RAIN WILL STILL CAUSE FLOODING PROBLEMS IN THE HAYMAN BURN SCAR AREA. JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH FLOODING. WATER THAT IS NORMALLY ABSORBED BY VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. ADDITIONALLY...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS...RESULTING IN MUD FLOWS AND FALLING ROCK. ROADWAYS CAN BE WASHED OUT BY THE FORCE OF THE RUSHING WATER. LAT...LON 3899 10531 3899 10512 3912 10513 3912 10531 $$
000 WGUS75 KPUB 192152 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 350 PM MDT THU JUL 19 2007 COC119-192200- TELLER CO- 350 PM MDT THU JUL 19 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN TELLER COUNTY... THUNDERSTORMS OVER NORTHERN TELLER COUNTY HAVE WEAKEND. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1000 PM AND ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE THIS EVENING. LAT...LON 3899 10531 3899 10512 3912 10513 3912 10531 $$
000 WGUS75 KPUB 192154 CCA FFSPUB FLASH FLOOD STATEMENT...CORRECTION NATIONAL WEATHER SERVICE PUEBLO CO 350 PM MDT THU JUL 19 2007 COC119-192200- TELLER CO- 350 PM MDT THU JUL 19 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN TELLER COUNTY... THUNDERSTORMS OVER NORTHERN TELLER COUNTY HAVE WEAKEND. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1100 PM AND ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE THIS EVENING. LAT...LON 3899 10531 3899 10512 3912 10513 3912 10531 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 3:24 AM MDT, 10 hours 29 minutes earlier.
Area forecast discussion, Jul 19, 3:24 AM MDT, 10 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 324 AM MDT THU JUL 19 2007 .SHORT TERM... (TODAY AND TONIGHT) ...STRONG-SEVERE TSTMS POSSIBLE WITH HEAVY RAIN THIS AFTN/EVE... CURRENTLY...SATELLITE IMAGERY SHOWED MESOSCALE CONVECTIVE SYSTEM(MCS) STRETCHED ACROSS MUCH OF NE...NRN KS...AND IA EARLY THIS MORNING. RESULTANT OUTFLOW BOUNDARY WAS RACING THROUGH SERN CO/SWRN KS PER REGIONAL RADAR DATA. MUCH OF THE MCS PRECIPITATION OVER NWRN KS WAS DISSIPATING. FURTHER W...ISOLD-SCT SHRA AND A FEW TSTMS WERE OVER EXTREME WRN CO/ERN UT. 08Z/19 HAND ANALYZED SURFACE CHART SHOWED LOWER TO MIDDLE 60S DEW POINTS ACROSS NERN CO AND TRYING TO ADVECT INTO SERN CO PLAINS. MSAS SURFACE PRESSURE CHANGE ANALYSIS HAD THE STRONGEST RISES FURTHER NE INTO SRN NE DIRECTLY UNDER THE MCS CENTROID(MBE). MIDDLE AND UPPER LEVEL HIGH PRESSURE CENTER WAS OVER CNTRL CO PER RUC MODEL UPPER AIR ANALYSES. TODAY...BIG FORECAST CHALLENGES WITH TSTM DEVELOPMENT AND ITS IMPACT WEATHER. ACTUAL PLACEMENT OF THE SURFACE-LOW LEVEL FRONTAL BOUNDARY ACROSS SERN CO PLAINS WILL BE A KEY. HIGH RESOLUTION MODEL WANTS TO STALL IT OUT SOMEWHERE AROUND THE CO/NM/OK/KS BORDER LATER TODAY...WHICH COULD BE REASONABLE GIVEN THE LACK OF CURRENT PRESSURE RISES BEHIND THIS PART OF THE BOUNDARY. ACTUAL LOW LEVEL MOISTURE WILL BE ANOTHER KEY. RUC40 AND WRF WANT TO BRING 60S SURFACE DEW POINTS UP AGAINST THE MOUNTAINS AND SERN CO PLAINS LATER TODAY. RESULTING IN SOME RELATIVELY HIGH SURFACE-BASED CAPE VALUES UP TO 3K J/KG ACROSS SERN CO. IF THE SURFACE DEW POINTS ARE LOWER...THEN CAPE VALUES WILL BE A LITTLE LOWER...BUT STILL RESPECTABLE PROBABLY AROUND 1K-2K J/KG WITH LIFTED INDICES OF 0C TO -4C. NOTHING IN THE MIDDLE/UPPER LEVELS TO FOCUS ON A TSTM TRIGGER TODAY TO ENHANCE CONVECTION...SO WILL NEED TO RELY ON LOW LEVEL FORCING. NO H3-H2 POTENTIAL VORTICITY LOBE WITHIN THE WEAK FLOW HIGH ALOFT...WHICH IS USUALLY TO BE EXPECTED. THINK THE 12Z-15Z RUC40 QPF IS A LITTLE OVERDONE. THINKING IS THE SAME THING WILL HAPPEN HAS YESTERDAY. ISOLD-SCT SHRA/TSRA WILL FIRE UP OVER THE MOUNTAINS BETWEEN 15Z-18Z AND THEN SPREAD INTO THE ADJACENT VALLEYS AND I-25 CORRIDOR DURING THE AFTN. POTENTIAL FOR SOME LOW LEVEL BOUNDARY FORCING NEAR AND JUST N OF THE BOUNDARY ACROSS THE SERN CO PLAINS THIS AFTN. THE MAIN TSTM IMPACT WEATHER SHOULD BE MODERATE-HEAVY RAIN GIVEN THE RELATIVELY WEAK CLOUD LAYER STEERING CURRENTS OF 5KTS OR LESS...RELATIVELY HIGH FREEZING LEVELS...AND H7-H5 SPECIFIC HUMIDITY VALUES OF 6-8 G/KG. LOCALIZED 1 TO 2 INCHES PER HOURS WOULD BE POSSIBLE THIS AFTN...ESPECIALLY GIVEN TSTM CELL TRAINING AND MERGERS. JUST MODERATE RAIN IN EXTREMELY DIVERSE COMPLEX TERRAIN(E.G. CANYONS) COULD CAUSE A VERY LOCALIZED FLASH FLOOD THREAT. PRIMARILY...THE STORM TYPE SHOULD BE PULSE...BUT WITH 0-6KM SHEAR VALUES AROUND 20-25KTS JUXTAPOSED WITH A LOW LEVEL BOUNDARY...MIGHT SUGGEST THE POTENTIAL FOR A ROTATING STORM SOMEWHERE IN SERN CO PLAINS. PATTERN WOULD SUGGEST THE POTENTIAL FOR PROLIFIC SMALL HAILERS PRODUCING COUPLE OF INCHES WITH THE SLOW MOVING STORMS...ESPECIALLY FOR THE HIGHER ELEVATIONS WHERE THE SMALLER HAILSTONES WOULD HAVE A GREATER PROBABILITY OF SURVIVING. STILL COULD NOT RULE OUT ONE OR TWO FREAK SEVERE TSTMS THIS AFTN. BASED ON POST RADAR ANALYSIS FROM YESTERDAY...WILL INCREASE POPS TO LIKELY OVER THE MOUNTAINS AND HIGH SCATTERED POPS FOR THE LOWER ELEVATIONS. ALSO...ADDED MODERATE-HEAVY RAIN TO MUCH OF THE CWFA WITH THE HEAVY RAIN THREAT FOR OUR SERN CO MOUNTAINS/PLAINS. CURRENT HIGH TEMPERATURES LOOK REASONABLE AND THE MET MOS GUIDANCE MIGHT BE A LITTLE TOO COOL AND THE MAV MOS GUIDANCE A LITTLE TOO WARM. TONIGHT...THE EVE TSTM ACTIVITY WILL DEPEND ON WHEN AND WHERE THINGS GET GOING THIS AFTN AND HOW /WORKED OVER/ THE ATMOSPHERE IS BY THIS EVE. THE TSTM FOCUS...WITH HEAVY RAIN...MAY SHIFT TOWARDS THE NM/CO/OK/KS BORDER DURING THE EVE AND SHUTDOWN QUICKLY FURTHER N. TOUGH CALL. MUCH OF THE TSTM ACTIVITY SHOULD DISSIPATE AROUND MIDNIGHT GIVEN THE LACK OF ANY SYNOPTIC SCALE FORCING OVERNIGHT. METZE .LONG TERM... (FRIDAY THROUGH WEDNESDAY) ...MORE HEAT FOR THE WEEKEND... THE MAIN FEATURE FOR THE EXTENDED CONTINUES TO BE THE PERSISTENT UPPER RIDGE OVER THE CENTRAL AND SOUTHERN ROCKIES. THE HIGH CENTER WILL SLOWLY MOVE TO THE NORTHEAST...OVER CO BY THIS WEEKEND AND THEN INTO THE NORTHERN HIGH PLAINS AND UPP MISSOURI BY NEXT WEEK. THIS WILL CONTINUE THE WARM WX AND DIURNAL TSTORMS OVER THE MTS THROUGH THE EXTENDED. ONLY REAL CHANGE IN THE FORECAST WAS TO FOCUS POPS OVER THE CONTDVD ESPECIALLY AS THE HIGH MOVES NORTH OF CO. H5 WINDS WILL THEN BE ERLY...AND THIS WILL KEEP DIURNAL TSTORMS FROM MOVING OUT OVER THE ERN PLAINS. SHOULD SEE ONE MORE RELATIVELY COOL DAY ON FRI AS ERLY PUSH CONTINUES OVR THE PLAINS. MAY SEE SOME LOW CLOUDS OVER THE SERN GRASSLAND FRI MORN AND AGAIN EARLY SAT WITH LIGHT ERLY FLOW CONTINUING AT THE SURFACE AND ABUNDANT LLVL MOISTURE. H7 TEMPS REBOUND NICELY BACK TO 18 DEG C OR SO FOR SAT AND SUN...AND THESE SHOULD BE THE WARMEST DAYS WITH TEMPS OVR THE PLAINS ONCE AGAIN CLOSE TO 100 DEG. UPPER RIDGE WILL SLOWLY WEAKEN AND BECOME MORE DIRTY NEXT WEEK...WITH LONG RANGE MODELS INDICATING A POSSIBLE PATTERN CHANGE BY THE END OF THE MONTH. ROSE && .AVIATION... SHRA/TSRA WILL AFFECT MUCH OF THE AIRPORTS AND FLIGHT ROUTES BETWEEN 17Z/19 - 04Z/20. SHRA/TSRA WILL CREATE ERRATIC WINDS ALONG WITH MVFR-VFR MODERATE TO HEAVY RAIN AND SMALL HAIL. METZE && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 17/44
Hazardous weather outlook, Jul 19, 11:49 AM MDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1149 AM MDT THU JUL 19 2007 COZ058>089-093>099-201800- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1149 AM MDT THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF SOUTH CENTRAL AND SOUTHEAST COLORADO THIS AFTERNOON AND EVENING. THE MAIN THREAT WITH THUNDERSTORMS WILL BE SMALL HAIL AND HEAVY RAINFALL. THE GREATEST POTENTIAL FOR HEAVY RAIN WILL BE ACROSS THE SOUTHEAST MOUNTAINS AND ADJACENT PLAINS WHERE EASTERLY UPSLOPE FLOW WILL TRANSPORT INCREASING MOISTURE INTO THE SOUTHEAST MOUNTAINS. RAINFALL RATES OF UP TO 2 INCHES PER HOUR WILL BE POSSIBLE WITH THE STRONGER STORMS...AND WITH LIGHT WINDS THROUGHOUT THE DEPTH OF THE ATMOSPHERE...THUNDERSTORMS ARE EXPECTED TO BE SLOW MOVING...LEADING TO THE POTENTIAL FOR FLASH FLOODING. HEAVY RAINFALL CAN CAUSE ROCK AND MUD SLIDES IN THE MOUNTAINS AND CANYONS...AND MUD FLOWS ACROSS THE BURN SCARS SUCH AS THE HAYMAN...MASON GULCH...MATO VEGA...AND IRON MOUNTAIN. HEAVY RAINFALL IN URBAN AREAS CAN CAUSE QUICK RUN OFF WHICH CAN OVERWHELM DRAINAGE SYSTEMS LEADING TO FLASH FLOODING OF ROADWAYS...DRAINAGE DITCHES AND CREEKS...IN SPITE OF THE RECENT DRY CONDITIONS. ONE OR TWO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON WITH HAIL UP TO PENNY SIZE AND WIND GUSTS APPROACHING 60 MPH. GIVEN THE SLOW MOVEMENT TO THUNDERSTORMS...THE STRONGER STORMS COULD CAUSE LOCAL ACCUMULATIONS OF SMALL HAIL UP TO A FEW INCHES DEEP. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING...MAINLY OVER THE MOUNTAINS. THE MAIN THREATS FROM STORMS WILL BE CLOUD TO GROUND LIGHTNING AND LOCALLY GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO FROM 2 PM THROUGH 11 PM.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 10:44 AM MDT | Flash Flood Watch | PUB | Alamosa, Chaffee, Costilla, Custer, El Paso, Fremont and 5 more | 12 hr |
| Jul 19, 3:38 PM MDT | Flash Flood Warning | PUB | Custer | 2 hr |
| Jul 19, 4:47 PM MDT | Flash Flood Warning | PUB | Fremont, Pueblo | 4 hr |
| Jul 19, 5:17 PM MDT | Flash Flood Warning | PUB | Huerfano | 3 hr |
Nearby
Flash Flood Warnings in Colorado, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.